Organic lead encephalopathy: behavioral change and movement disorder following gasoline inhalation.

J Clin Psychiatry. 1982 Feb;43(2):70-2.

Abstract

A 15 year old boy was evaluated in the psychiatric emergency room for the acute onset of “confusion,”insomnia, headache, and shaking of one week’s duration. Two days later hallucinations, formication and a movement disorder emerged characterized by action tremor, myoclonus, chorea and ataxia. Further history revealed inhalation of gasoline for its euphoric effects. Plasma lead levels were in the toxic range. Chelation therapy reversed the clinical symptoms. Behavioral changes and a movement disorder in the context of gasoline inhalation are highly suggestive of organic lead encephalopathy. Recognition of this syndrome is important as chelation therapy is effective.

PMID:
7056707
[PubMed – indexed for MEDLINE]
Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Up ↑

%d bloggers like this: